| Model Number |
DIMENSION EXL 200 INTEGRATED CHEMISTRY SYSTEM |
| Medical Device Problem Code |
High Test Results (2457)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/13/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted a siemens customer care center (ccc) to report that a falsely elevated tacrolimus (tac) result was generated on a patient sample on a dimension exl 200 integrated chemistry system.Quality controls (qcs) recovered within ranges on the day of the event.A siemens customer service engineer (cse) was dispatched to the customer¿s site.During the visit, the cse replaced the light source lamp and the optical filter.The cse also cleaned the quartz window, calibrated the lamp, aligned the arm, and performed a milli absorbance readings (mau) offset and a recalibration.The cause of the falsely elevated tac result is unknown.The instrument is performing according to specifications.No further evaluation of this device is required.
Event or Problem Description
The customer reported that a patient sample was processed for tacrolimus (tac) on a dimension exl 200 integrated chemistry system and a result of 17.33 ng/ml was obtained.Then, the sample was repeated on the same instrument and the repeat result recovered falsely elevated.The falsely elevated tac result was reported to the physician(s).As per the laboratory¿s setup, since the repeat result recovered above 20 ng/ml, the sample was manually diluted and repeated on the same instrument.The repeat result recovered lower.The neat sample was repeated again on the same instrument and a result of 14.24 ng/ml was obtained.The result of 14.24 ng/ml was reported, as the correct result, to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the falsely elevated tac result.
Additional Manufacturer Narrative
Siemens filed the initial mdr 2517506-2024-00287 on 15-nov-2024.Additional information (14-mar-2025): siemens further evaluated the event and determined there is no evidence of a reagent issue, photometer issue, water quality issue, or reagent/ sample pipetting/delivery issues on the analyzer that contributed to the erroneous tacrolimus (tac) result.Siemens determined the photometric data demonstrates indications of sample integrity issues, which potentially contributed to the falsely elevated tac result.The instrument is performing according to specifications.No further evaluation of this device is required.